Scheduled System Maintenance:
On May 6th, single article purchases and IEEE account management will be unavailable from 8:00 AM - 5:00 PM ET (12:00 - 21:00 UTC). We apologize for the inconvenience.
By Topic

Optically nonlinear s-polarized waves in dielectric superlattices

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
2 Author(s)
Shi, J. ; Dept. of Phys. & Astron., Univ. of Western Ontario, London, Ont., Canada ; Cottam, Michael G.

We study theoretically the s-polarized electromagnetic waves in two-component superlattices, in which one component has a Kerr-type nonlinear dielectric constant. Numerical results are obtained for the effective refractive index (and hence the dispersion relation) of these modes as a function of an effective nonlinear coefficient and the geometric parameters of the structure. Attention is focused on determining both edges of the nonlinear wave subbands, which are shown to form a rich spectrum in these periodic structures. A more than double-valued relation between the effective refractive index and the electric field intensity is obtained in some cases, contrasting with the situation in structures having a single nonlinear layer. This property offers a potential application to non resonant multi stable devices

Published in:

Quantum Electronics, IEEE Journal of  (Volume:34 ,  Issue: 8 )